Alert archive / Oregon / Storm Warnings in 2010

Storm Warning 5, NWS Medford, OR

December 23, 2010

NWS Medford, OR issued this storm warning at Dec 23, 2010, 3:00 PM PST. It took effect at Dec 24, 2010, 1:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2010, 3:00 PM PST (23:00 UTC)
In effect from
Dec 24, 2010, 1:00 AM PST
Expired
Dec 24, 2010, 4:51 PM PST
In force
16 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WHUS76 KMFR 232300
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST THU DEC 23 2010

PZZ370-376-241200-
/O.EXT.KMFR.GL.W.0055.000000T0000Z-101224T0900Z/
/O.EXT.KMFR.SE.W.0052.000000T0000Z-101226T0000Z/
/O.UPG.KMFR.SR.A.0005.101224T1200Z-101225T0000Z/
/O.NEW.KMFR.SR.W.0005.101224T0900Z-101224T2300Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
300 PM PST THU DEC 23 2010

...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY...
...STORM WARNING IN EFFECT FROM 1 AM TO 3 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 3 PM PST FRIDAY. THE
GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST FRIDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST SATURDAY.
THE STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH GALES OF 35 KT WITH GUSTS AROUND 45 KT WILL
  INCREASE TO STORM FORCE AROUND MIDNIGHT WITH GUSTS TO AROUND 55
  KT. THESE STORM FORCE WINDS WILL LAST INTO MID AFTERNOON FRIDAY.
  WINDS WILL FALL TO SMALL CRAFT ADVISORY LEVELS BY LATE FRIDAY 
  NIGHT.

* SEAS: STEEP AND DANGEROUS SEAS AROUND 15 FEET WILL BUILD TO
  AROUND 20 FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS LATE
  TONIGHT AND LAST THROUGH SATURDAY MORNING. SEAS WILL LOWER TO
  10 TO 12 FEET SATURDAY AFTERNOON THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-241200-
/O.EXT.KMFR.GL.W.0055.000000T0000Z-101225T1200Z/
/O.EXT.KMFR.SE.W.0052.000000T0000Z-101225T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
300 PM PST THU DEC 23 2010

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. 

* WINDS: SOUTH GALES 25 TO 30 WITH FREQUENT GUSTS AROUND 35 KT
  WILL INCREASE TO 30 TO 35 KT WITH GUSTS AROUND 45 KT BY
  MIDNIGHT. THESE WINDS WILL DECREASE FRIDAY EVENING.

* SEAS: VERY STEEP SEAS OF 10 TO 14 FEET WILL BUILD TO 12 TO 18
  FEET LATE TONIGHT THROUGH FRIDAY MORNING. DOMINANT PERIODS WILL
  BE 9 TO 11 SECONDS. SEAS WILL DECREASE TO 8 TO 10 FEET SATURDAY
  MORNING. THE HIGHER SEAS WILL REMAIN JUST OFFSHORE...BUT THE
  STRONG SOUTH WINDS AND HIGH WIND WAVES WILL PRODUCE HEAVY SURF
  INTO THE PORT ORFORD AREA WHICH MAY POSE A SIGNIFICANT HAZARD
  TO MARINE OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MTS

HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
726 
WHUS76 KMFR 241123
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
323 AM PST FRI DEC 24 2010

PZZ350-356-250030-
/O.EXT.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/
/O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
323 AM PST FRI DEC 24 2010

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING.
THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST
MONDAY. 

* WINDS: SOUTH GALES 25 TO 30 WITH FREQUENT GUSTS AROUND 35 KT 
  WILL INCREASE TO 30 TO 35 KT WITH GUSTS AROUND 45 KT BY 
  MIDNIGHT. THESE WINDS WILL DECREASE FRIDAY EVENING. 

* SEAS: VERY STEEP WIND CHOP DOMINATED SEAS WILL BUILD TO 14 TO 19
  FEET THROUGH FRIDAY MORNING. DOMINANT PERIODS WILL BE 9 TO 11
  SECONDS. SEAS WILL DECREASE BRIEFLY SATURDAY EVENING BEFORE
  RISING AGAIN TO WEST SWELL DOMINATED SEAS OF 10 TO 14 FEET AT 11
  SECONDS SUNDAY EVENING.

* AREAS AFFECTED: THE HIGHER SEAS WILL REMAIN JUST OFFSHORE...EXCEPT
  NEAR CAPE BLANCO...BUT THE STRONG SOUTH WINDS AND HIGH WIND
  WAVES WILL PRODUCE HEAVY SURF INTO THE PORT ORFORD AREA WHICH
  MAY POSE A SIGNIFICANT HAZARD TO MARINE OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ370-376-250030-
/O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0000Z/
/O.EXT.KMFR.SR.W.0005.000000T0000Z-101225T0100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
323 AM PST FRI DEC 24 2010

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...STORM WARNING NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE STORM WARNING IS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON.
THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST
MONDAY. 

* WINDS: SOUTH STORM FORCE WINDS 45 TO 50 KT WITH GUSTS TO AROUND
  60 KT CONTINUE THROUGH LATE AFTERNOON. WINDS DECREASE TO SOUTH
  GALES 35 TO 40 KT LATE THIS AFTERNOON.

* SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 20 TO 25
  FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH
  SLOWLY TO 12 TO 14 FEET AT 11 SECONDS SATURDAY EVENING AND
  REMAIN THROUGH THE MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
SVEN

HTTP://WWW.WEATHER.GOV/MEDFORD
689 
WHUS76 KMFR 242218
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
218 PM PST FRI DEC 24 2010

PZZ370-251130-
/O.CAN.KMFR.SR.W.0005.000000T0000Z-101225T0100Z/
/O.EXA.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/
/O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
218 PM PST FRI DEC 24 2010

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST MONDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS
NOW IN EFFECT UNTIL 10 PM PST MONDAY. 

* WINDS: GALE FORCE WINDS OF 35 TO 40 KT WITH HIGHER GUSTS WILL
  DIMINISH TO 20 TO 25 KT TONIGHT INTO SATURDAY MORNING.

* SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 16
  FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH
  SLOWLY TO 11 TO 14 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN
  THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12
  SECOND PERIOD WILL BUMP COMBINED SEAS UP TO AROUND 18 FEET
  THROUGH MONDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-251130-
/O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/
/O.CON.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
218 PM PST FRI DEC 24 2010

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST
MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS: GALE FORCE WINDS OF 35 TO 40 KT WITH HIGHER GUSTS WILL
  DIMINISH TO 20 TO 30 KT TONIGHT INTO SATURDAY MORNING. THE STRONGEST
  WINDS WILL BE NEAR CAPE BLANCO.

* SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 16
  FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH
  SLOWLY TO 10 TO 12 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN
  THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12
  SECOND PERIOD WILL BUMP COMBINED SEAS UP TO 15 TO 17 FEET
  THROUGH MONDAY MORNING.

* AREAS AFFECTED: THE HIGHER SEAS WILL REMAIN JUST OFFSHORE...
  EXCEPT NEAR CAPE BLANCO...BUT THE STRONG SOUTH WINDS AND HIGH
  WIND WAVES WILL PRODUCE HEAVY SURF INTO THE PORT ORFORD AREA
  THROUGH EARLY TONIGHT WHICH MAY POSE A SIGNIFICANT HAZARD TO MARINE
  OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-251130-
/O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/
/O.CON.KMFR.SR.W.0005.000000T0000Z-101225T0100Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
218 PM PST FRI DEC 24 2010

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST MONDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST
MONDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON. 

* WINDS: SOUTH STORM FORCE WINDS 45 TO 50 KT WITH GUSTS TO AROUND
  60 KT CONTINUE THROUGH LATE AFTERNOON. WINDS DECREASE TO SOUTH
  GALES 35 TO 40 KT LATE THIS AFTERNOON THROUGH EARLY TONIGHT AND
  DIMINISH FURTHER TO 30 KT AND BELOW LATE TONIGHT.

* SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 16
  FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH
  SLOWLY TO 11 TO 14 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN
  THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12
  SECOND PERIOD WILL BUMP COMBINED SEAS UP TO 15 TO 18 FEET
  THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD
352 
WHUS76 KMFR 250051
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
451 PM PST FRI DEC 24 2010

PZZ376-251400-
/O.CAN.KMFR.SR.W.0005.000000T0000Z-101225T0100Z/
/O.EXA.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/
/O.CON.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
451 PM PST FRI DEC 24 2010

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. 

* WINDS: SOUTH GALES 35 TO 40 KT WILL CONTINUE THROUGH EARLY
  TONIGHT AND DIMINISH FURTHER TO 30 KT AND BELOW LATE TONIGHT.

* SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 17 FEET
  WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH SLOWLY
  TO 11 TO 14 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN
  THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12
  SECOND PERIOD WILL BUMP COMBINED SEAS UP TO 15 TO 18 FEET
  THROUGH MONDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-370-251400-
/O.CON.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/
/O.CON.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
451 PM PST FRI DEC 24 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. 

* WINDS: GALE FORCE WINDS OF 35 TO 40 KT WITH HIGHER GUSTS WILL 
  DIMINISH TO 20 TO 30 KT TONIGHT INTO SATURDAY MORNING. THE 
  STRONGEST WINDS WILL BE NEAR CAPE BLANCO. 

* SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 17 FEET
  WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH SLOWLY
  TO 10 TO 12 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN
  THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12
  SECOND PERIOD WILL BUMP COMBINED SEAS UP TO 15 TO 17 FEET
  THROUGH MONDAY MORNING.

* AREAS AFFECTED: THE HIGHER SEAS WILL REMAIN JUST OFFSHORE... 
  EXCEPT NEAR CAPE BLANCO...BUT THE STRONG SOUTH WINDS AND HIGH 
  WIND WAVES WILL PRODUCE HEAVY SURF INTO THE PORT ORFORD AREA 
  THROUGH EARLY TONIGHT WHICH MAY POSE A SIGNIFICANT HAZARD TO 
  MARINE OPERATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Dec 23, 2:30 PM PST, 30 minutes earlier.

Area forecast discussion, Dec 23, 2:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PST THU DEC 23 2010

.SHORT TERM...AN UPPER LEVEL TROUGH LOCATED OFFSHORE NEAR 140W WILL
CONTINUE TO DIG SOUTHWARD THROUGH FRIDAY. THIS WILL KEEP THE SURFACE
COLD FRONT CURRENTLY NEAR 130W FROM MAKING SIGNIFICANT EASTWARD
PROGRESS. THERE IS GOOD AGEEMENT AMONG THE MODELS THAT THE TROUGH
WILL BECOME NEGATIVE TILTED AS IT APPROACHES THE CALIFORNIA COAST
SATURDAY. THE SURFACE COLD FRONT WILL MOVE ONSHORE SATURDAY
AFTERNOON THEN SWEEP ACROSS THE REGION SATURDAY NIGHT. ONCE AGAIN
THE MAJORITY OF THE ENERGY WITH THIS STORM WILL HEAD INTO
CALIFORNIA. AS THE UPPER TROUGH BECOMES MORE NEGATIVE TILTED THE MID
AND UPPER WIND FLOW BACKS TO A FAVORABLE DIRECTION FOR A POSSIBLE
UPSLOPE SNOW EVENT ACROSS PORTIONS OF SISKIYOU COUNTY SATURDAY
NIGHT. HAVE ISSUED A WINTER STORM WATCH TO COVER THIS POSSIBILITY.

SOME LOCATIONS LIKE THE SHASTA VALLEY AND ROGUE VALLEY MAY ALSO
EXPERIENCE GUSTY SOUTHERLY WINDS FROM FRIDAY AFTERNOON INTO
SATURDAY. VERY STRONG SOUTH WINDS DEVELOPING JUST OFF THE COAST ARE
NOT EXPECTED TO EFFECT THE MAJORTIY OF THE COAST LATER FRIDAY AND
INTO SATURDAY BUT THE HEADLANDS MAY BE EFFECTED SOMEWHAT ALSO.

ON SUNDAY THERE SHOULD BE A FAIR AMOUNT OF SHOWER
ACTIVITY...HOWEVER...THE COLDEST AIR BEHIND THE FRONT WILL SLIDE
INLAND MOSTLY TO OUR NORTH.

.LONG TERM...THE ENSEMBLES FORECAST A CHANGE TO MORE OF A NORTHWEST
FLOW FROM THE EAST PACIFIC THEN INLAND OVER OUR REGION. THIS
PATTERN WILL ALLOW A SERIES OF SHORT WAVES TO MOVE SOUTH FROM THE
GULF OF ALASKA AND PRODUCE UNSETTLED WEATHER FOR MOST OF THE REGION.
BOTH THE ECMWF AND GFS WANT TO SPREAD A FAIRLY COLD AIR MASS OVER
THE REGION LATER WEDNESDAY AND THURSDAY. MAY NEED TO KEEP AN EYE ON
LOW ELEVATION SNOW POTENTIAL.

&&

.AVIATION...LOCAL AREAS IFR CIGS/VSBYS DEVELOPING LATE TONIGHT IN
THE VALLEYS...OTHERWISE VFR CONDITIONS PREVAILING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT ABOVE 3500 FEET FOR CAZ080-082.
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT FOR CAZ083.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 PM PST FRIDAY FOR
PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR
PZZ350-356-370-376.
STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
PZZ370-376.
GALE WARNING UNTIL 4 AM PST FRIDAY FOR PZZ370-376.

RH/NK/MTS
Hazardous weather outlook, Dec 23, 7:31 AM PST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
731 AM PST THU DEC 23 2010

CAZ080-083-241545-
WESTERN SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
731 AM PST THU DEC 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM WILL REACH THE AREA SATURDAY AFTERNOON WITH SNOW
INCREASING INTO SATURDAY NIGHT. PRELIMINARY INDICATIONS ARE THAT
SNOW LEVELS WILL BEGIN AROUND 3500 FEET AND LOWER OVERNIGHT INTO
SUNDAY MORNING. HEAVY SNOW WITH THIS STORM MAY IMPACT I-5 BETWEEN
DUNSMUIR AND WEED...AND HIGHWAY 89.

IN ADDITION...GUSTY SOUTH WINDS WILL OCCUR OVER THE AREA BEGINNING
FRIDAY AND INCREASING INTO SATURDAY NIGHT. THE MAIN IMPACT AREA
FOR WINDS WILL BE NEAR WEED WHERE HIGH PROFILE VEHICLES MAY
EXPERIENCE DRIVING PROBLEMS. ALSO...SNOW MAY COMBINE WITH THE WIND
SATURDAY NIGHT FOR POOR VISIBILITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ031-241545-
CENTRAL AND EASTERN LAKE COUNTY-
731 AM PST THU DEC 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY SOUTHEAST WINDS MAY IMPACT THE SUMMER LAKE AREA FRIDAY
THROUGH SATURDAY NIGHT AS A STORM APPROACHES WESTERN OREGON AND
THEN DIGS INTO CALIFORNIA. HIGH PROFILE VEHICLES ON HIGHWAY 31
MAY HAVE TROUBLE WITH POSSIBLE GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-241545-
JACKSON COUNTY-
731 AM PST THU DEC 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY SOUTHEAST WINDS MAY IMPACT PORTIONS OF THE ROGUE VALLEY
FRIDAY THROUGH SATURDAY NIGHT AS A STORM APPROACHES THE COAST AND
DIGS INTO CALIFORNIA. INITIAL ESTIMATES ARE THAT SOUTHEAST WINDS
OF 15 TO 25 MPH WITH POSSIBLE GUSTS TO NEAR 45 MPH MAY IMPACT THE
AREA FROM ASHLAND TO PHOENIX.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 1:25 PM PSTWinter Storm WatchMFRSiskiyou24 hr

Nearby

Storm Warnings in Oregon, 2010Every storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.